MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0204
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01163.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, a ruby coil became stuck as the physician was advancing it through a non-penumbra microcatheter and, consequently, the ruby coil unintentionally detached within the microcatheter.The physician removed the microcatheter with the ruby coil inside and then reinserted the same microcatheter.The physician attempted to place a new ruby coil, however again the coil became stuck and then unintentionally detached.The physician removed the microcatheter with the ruby coil inside and then completed the procedure using other coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7596906
Report Number3005168196-2018-01162
Device Sequence Number16459164
Product Code HCG
UDI-Device Identifier00814548013138
UDI-Public00814548013138
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/18/2025
Device Catalogue NumberRBY4C0204
Device Lot NumberF78254
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR